Alert archive / California / Small Craft Advisories in 2009

Small Craft Advisory 20, NWS San Francisco Bay Area, CA

June 3, 2009

NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 3, 2009, 2:35 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2009, 2:35 PM PDT (21:35 UTC)
Expired
Jun 3, 2009, 9:00 PM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 1:30 PM PDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 3, 1:30 PM PDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
130 PM PDT WED JUN 3 2009

.DISCUSSION...AS OF 1:30 PM PDT WEDNESDAY...CHANCE OF SHOWERS AND A
SLIGHT CHANCE OF THUNDERSHOWERS AT LEAST THROUGH FRIDAY.

AFTER AN ACTIVE START THIS MORNING...THINGS HAVE GENERALLY BEEN
QUIET ACROSS THE CWA TODAY. SINCE 9 AM RADAR RETURNS HAVE BEEN
VIRTUALLY NON-EXISTENT AND THE VISIBLE SATELLITE IMAGE SHOWS MANY
BREAKS IN THE CLOUDS. SATELLITE ALSO SHOWS SOME CLOUD BUILD-UPS
EARLY THIS AFTERNOON SO ANOTHER ROUND OF SHOWERS WITH ISOLATED
THUNDERSTORMS CAN BE EXPECTED TONIGHT. ALL OF THIS IS DUE TO A
MODERATELY UNSTABLE ATMOSPHERE ACROSS THE CWA IN CONJUNCTION WITH AN
APPROACHING UPPER-LOW CURRENTLY OFF THE COAST. MULTIPLE
IMPULSES ARE ROTATING AROUND THE LOW AND OCCASIONALLY MOVING THROUGH
CALIFORNIA. THIS...ALONG WITH HEATING AT THE SURFACE...WILL HELP TO
TRIGGER MORE ACTIVITY THROUGH THE OVERNIGHT HOURS. MODEL SOUNDINGS
OFF THE NAM BUFR KEEP CAPE VALUES OF OVER 250 J/KG ACROSS OUR AREA
TONIGHT WITH LIFTED VALUES LESS THAN ZERO. ALTHOUGH THE TRIGGER
TEMPERATURES ARE BETWEEN 75 AND 80F. BASED ON CURRENT SURFACE
PLOTS...LOOKS LIKE MOST INTERIOR SPOTS WILL HIT THAT LEVEL LATER
TODAY. EXPECTED QPF REMAINS ON THE LIGHT SIDE AND IS UNDER .1" IN ALL
LOCATIONS. ONLY EXCEPTION WOULD BE ANY CELLS WITH BRIEF HEAVY RAIN.
PW VALUES REMAIN OVER 1" SO THAT IS NOT OUT OF THE QUESTION. CLOUDS
WILL STICK AROUND TONIGHT WHICH WILL HELP TO KEEP LOWS FAIRLY UNIFORM
IN THE UPPER 40S TO MID 50S.

FOR THURSDAY AND FRIDAY THE LOW WILL CONTINUE TO MOVE TO THE COAST
AND KEEP US UNDER THE GUN FOR CONTINUED SHOWER ACTIVITY. SIMILAR TO
TODAY...THIS SHOULD NOT BE A WASH-OUT BUT RATHER HIT-AND-MISS
SHOWERS THROUGH THE PERIOD. ALTHOUGH TIMING EXPECTED RAINFALL IN A
CASE LIKE THIS IS VERY DIFFICULT...THE THINKING REMAINS AS THE LOW
GETS CLOSER AND EVENTUALLY MOVES ONSHORE ON FRIDAY...THAT CHANCES
FOR PRECIPITATION WILL INCREASE. HIGHS WILL CONTINUE TO COOL AND
ONLY BE IN THE UPPER 50S TO AROUND 70 ON FRIDAY. IT IS QUITE
POSSIBLE THAT THE WEATHER WILL TURN OUT TO BE TOO COOL THAT DAY TO
HIT ANY OF THE TRIGGER TEMPERATURES. PRECIPITATION AMOUNTS AGAIN
LOOK TO BE LIGHT.

SATURDAY WILL BE A DAY OF TRANSITION AS THE LOW MOVES OFF TO THE
SOUTHEAST. STILL LOOKS LIKE THERE COULD BE A FEW SHOWERS VERY EARLY
ON SATURDAY OVER MONTEREY AND SAN BENITO COUNTIES BUT EVEN THIS IS
AN OUTSIDE SHOT AT BEST. ALTHOUGH THE WEEKEND LOOKS COOL...THE GOOD
NEWS FOR PERSONS WITH OUTDOOR ACTIVITIES IS IT SHOULD BE DRY.

NEXT WEEK THE MODELS ARE NOW SHOWING A POSITIVELY-TILTED LONGWAVE
TROUGH TRANSITIONING TO EITHER A WEAK ZONAL OR SOUTHWESTERLY FLOW.
ALTHOUGH TEMPERATURES SHOULD REMAIN BELOW NORMAL...NEITHER SOLUTION
LOOKS VERY FAVORABLE FOR RAINFALL.
&&

.AVIATION...AS OF 10:42 AM PDT WEDNESDAY...EXPECTING VFR CONDITIONS
OVER THE NEXT 24 HOURS WITH AN OCCASIONAL MVFR WITH
ASSOCIATED CONVECTIVE SHOWERS.  UPPER LOW OFF THE COAST WILL KEEP
MARINE LAYER MIXED OUT WITH UNSTABLE ATMOSPHERE AND POSS SHRA. CIGS
WILL LIKELY BE 5-8K PER OBS AND FCST SOUNDINGS.  NO WIDESPREAD
STRATUS EXPECTED TONIGHT.

VICINITY OF KSFO...NO LOW CIGS AT THIS TIME SINCE MARINE LAYER IS
MIXED.  A BRIEF CONVECTIVE SHOWER MAY BE POSSIBLE LATER TODAY AND
SHORTLY AFTER SUNSET WITH CIGS 5-8KT. GUSTY NW MAY BE POSS LATER THIS
AFTERNOON.

KSFO BRIDGE APPROACH...NOT EXPECTING ANY CIGS AT OR BELOW 2K FEET.
APPROACH IS CLEAR AT THIS TIME...BUT A BRIEF SHRA WITH CIGS 5-8K FEET
MAY BE POSSIBLE LATER THIS AFTERNOON. NOT FORECASTING ANY SIGNIFICANT
STRATUS ATTM DUE TO MIX MARINE LAYER.

MONTEREY BAY TERMINALS...SAME AS ABOVE...CONVECTIVE SHOWERS WITH AN
OCCASIONAL CIG MAY BE POSS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...NONE
    .TDAY...SMALL CRAFT FOR SF BAY

&&

PUBLIC FORECAST: BELL
AVIATION/MARINE: MM

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jun 3, 2:31 PM PDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
231 PM PDT WED JUN 3 2009

CAZ006-505>513-516>518-528>530-042145-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
231 PM PDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT

AN UNSTABLE AIRMASS WILL CREATE A FEW SHOWERS AND ISOLATED
THUNDERSHOWERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE SHOWERS AND ISOLATED THUNDERSHOWERS ARE EXPECTED THROUGH
FRIDAY. COOL AND DRY WEATHER IS FORECAST FOR THE WEEKEND INTO THE
FIRST HALF OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

Nearby

Small Craft Advisories in California, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.